MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534300
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was reported by the distributor.The physician is: dr.(b)(6).Phone: (b)(6).The 2nd affiliated hospital of (b)(6).(b)(4).The returned advanix rx biliary stent was analyzed, and a visual evaluation noted that the stent was severely damaged and one barb was ripped.The push catheter was torn close to the guidewire port.The pull wire was severely kinked.The push catheter was kinked, microscope inspection revealed that the suture holes of the stent and push catheter were kinked, the ripped part of the stent was inspected under magnification, during functional inspection the pull wire could be actuated with difficulties due the kinks on the push catheter.The suture string was not returned for analysis.A functional evaluation noted that the pull wire could be actuated with difficulties due the kinks on the push catheter.No other issues with the device were noted.The reported event was not confirmed.According to the product analysis, since the suture thread was not returned for analysis it is not possible investigate the reported complaint, therefore the reported complaint is not confirmed and will be coded as no problem detected.The stent damaged and the barb ripped may be related to some technique applied during procedure and/or some difficulties experimented during the deployment of the stent that caused the observed damages on it, this difficulties could be related to the kinks on the push catheter that took the user to apply an extra force/tension on the device kinking the pull wire and as consequence of these conditions the suture holes of the stent and push catheter got torn.The observed issue of stent barb ripped will be coded as stent detached.The torn observed on the push catheter was close to the guidewire port insertion, this tear could be related to some extra user manipulation while inserting/removing the guidewire from the port that ended tearing the push catheter.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix rx biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure in the bile duct, performed on (b)(6) 2021.During the procedure and inside the patient, before the physician deployed the stent, it was noticed that the suture was broken.The stent could not be deployed.Another advanix rx biliary stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of stent was broken and damaged.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12567083
Report Number3005099803-2021-05030
Device Sequence Number19811620
Product Code FGE
UDI-Device Identifier08714729787396
UDI-Public08714729787396
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2023
Device Model NumberM00534300
Device Catalogue Number3430
Device Lot Number0026729227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight52